Alert archive / Nevada / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 15, NWS Elko, NV
NWS Elko, NV issued this severe thunderstorm warning at Aug 3, 2011, 4:05 PM PDT for Elko County, Nevada. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 3, 2011, 4:05 PM PDT (23:05 UTC)
- Expired
- Aug 3, 2011, 4:45 PM PDT
- In force
- 40 min
- Issued by
- NWS Elko, NV
- Area
- Storm-based polygon
County Elko County, NV
The radar
The Salt Lake City radar (KMTX), 169 km from the middle of the area, began a volume at 23:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Elko, NV (KLKN), launched 12:00Z, 11.1 hours before the alert went out and 16 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 154 J/kg
- Mixed-layer CIN
- -278 J/kg
- Mixed-layer LCL
- 1429 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- 24 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
031 WUUS55 KLKN 032305 SVRLKN NVC007-032345- /O.NEW.KLKN.SV.W.0015.110803T2305Z-110803T2345Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ELKO NV 405 PM PDT WED AUG 3 2011 THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EAST CENTRAL ELKO COUNTY IN NORTHEAST NEVADA... THIS INCLUDES THE CITY OF WEST WENDOVER... * UNTIL 445 PM PDT * AT 401 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 17 MILES WEST OF WEST WENDOVER...AND MOVING NORTHEAST AT 25 MPH. * LOCATIONS IMPACTED INCLUDE... WEST WENDOVER... INTERSTATE 80 BETWEEN OASIS AND WENDOVER... RURAL EASTERN ELKO COUNTY... PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. && LAT...LON 4099 11437 4076 11406 4054 11440 4070 11462 TIME...MOT...LOC 2304Z 224DEG 22KT 4069 11440 $$ TURNER
3 follow-up statements
732 WWUS55 KLKN 032319 SVSLKN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ELKO NV 419 PM PDT WED AUG 3 2011 NVC007-032345- /O.CON.KLKN.SV.W.0015.000000T0000Z-110803T2345Z/ ELKO NV- 419 PM PDT WED AUG 3 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM PDT FOR EAST CENTRAL ELKO COUNTY... AT 414 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 12 MILES WEST OF WEST WENDOVER...MOVING NORTHEAST AT 20 MPH. * LOCATIONS IMPACTED INCLUDE... WEST WENDOVER... INTERSTATE 80 BETWEEN OASIS AND WENDOVER... PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. && LAT...LON 4097 11436 4076 11406 4063 11438 4073 11452 TIME...MOT...LOC 2318Z 231DEG 18KT 4075 11432 $$ KNUTSVIG
438 WWUS55 KLKN 032334 SVSLKN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ELKO NV 434 PM PDT WED AUG 3 2011 NVC007-032345- /O.CON.KLKN.SV.W.0015.000000T0000Z-110803T2345Z/ ELKO NV- 434 PM PDT WED AUG 3 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM PDT FOR EAST CENTRAL ELKO COUNTY... AT 427 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 8 MILES WEST OF WEST WENDOVER...MOVING NORTHEAST AT 20 MPH. * LOCATIONS IMPACTED INCLUDE... WEST WENDOVER... INTERSTATE 80 BETWEEN OASIS AND WENDOVER... PRECAUTIONARY/PREPAREDNESS ACTIONS... OUTFLOW WINDS FROM THIS THUNDERSTORM MAY CAUSE LIMITED VISIBILITY IN BLOWING DUST ALONG INTERSTATE 80 NORTHWEST OF WENDOVER. IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. && LAT...LON 4067 11432 4077 11446 4097 11436 4076 11406 TIME...MOT...LOC 2333Z 231DEG 18KT 4080 11424 $$ TURNER
613 WWUS55 KLKN 032346 SVSLKN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ELKO NV 446 PM PDT WED AUG 3 2011 NVC007-032353- /O.EXP.KLKN.SV.W.0015.000000T0000Z-110803T2345Z/ ELKO NV- 446 PM PDT WED AUG 3 2011 ...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL ELKO COUNTY WILL EXPIRE AT 445 PM PDT... RADAR CONTINUES TO TRACK A STRONG THUNDERSTORM CROSSING INTERSTATE 80 ABOUT 5 TO 10 MILES NORTHWEST OF WEST WENDOVER. THIS STORM IS STILL CAPABLE OF HAIL UP TO DIME SIZE AND WIND GUSTS TO 45 MPH. AREAS OF BLOWING DUST ARE POSSIBLE IN EASTERN ELKO COUNTY AS THIS STORM WEAKENS. THE STORM HAS DROPPED BELOW SEVERE CRITERIA AND THE WARNING IS ALLOWED TO EXPIRE AT 445 PM. && LAT...LON 4067 11432 4077 11446 4097 11436 4076 11406 TIME...MOT...LOC 2343Z 231DEG 18KT 4083 11419 $$ TURNER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 3, 10:00 AM PDT, 6 hours 5 minutes earlier.
Area forecast discussion, Aug 3, 10:00 AM PDT, 6 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ELKO NV 1000 AM PDT WED AUG 3 2011 .SYNOPSIS...A DRIER AIR MASS IS TRYING TO PUSH EAST INTO THE STATE...BUT LINGERING MOISTURE WILL BRING A CHANCE FOR SCATTERED SHOWERS AND THUNDERSTORMS TO MAINLY EASTERN NEVADA THIS AFTERNOON. ISOLATED ACTIVITY IS EXPECTED TONIGHT MAINLY IN THE EAST...WITH THE DRIER AIR PUSHING FURTHER EAST THURSDAY. BY FRIDAY AND BEYOND...BENIGN WEATHER WILL COMMENCE UPON THE REGION WITH WARM CONDITIONS AND PLENTY OF SUNSHINE. && .AVIATION UPDATE...FOR THE 18Z TAFS...SCT SHRA/TSRA EXPECTED TO IMPACT PRIMARILY ELKO/WHITE PINE COUNTIES AFTER 19Z. KEPT THE CONVECTIVE TEMPO GROUP FOR KEKO/KELY. THUNDERSTORMS THAT DEVELOP ALONG AND EAST OF A KEKO-KELY LINE WILL BE CAPABLE OF FREQUENT LIGHTNING AND GUSTY OUTFLOW WINDS TO 40-45 KTS. 12Z MODELS DEVELOP SOME INSTABILITY AS FAR WEST AS KWMC...SO INCLUDED SOME CB/VCSH MENTION FOR THE 18Z KWMC TAF. AS FOR KTPH...DRY AIR WILL PREVAIL WITH ONLY SCT CUMULUS AT MOST. TURNER && .PREV DISCUSSION... /ISSUED AT 622 AM / SYNOPSIS...A DRIER AIR MASS IS TRYING TO PUSH EAST INTO THE STATE...BUT LINGERING MOISTURE WILL BRING A CHANCE FOR SCATTERED SHOWERS AND THUNDERSTORMS TO MAINLY EASTERN NEVADA THIS AFTERNOON. ISOLATED ACTIVITY IS EXPECTED TONIGHT MAINLY IN THE EAST...WITH THE DRIER AIR PUSHING FURTHER EAST THURSDAY. BY FRIDAY AND BEYOND...BENIGN WEATHER WILL COMMENCE UPON THE REGION WITH WARM CONDITIONS AND PLENTY OF SUNSHINE. UPDATE...SHOWERS AND THUNDERSTORMS ARE BECOMING MORE PREVALENT IN WHITE PINE COUNTY THIS MORNING. HAVE INCREASED POPS IN THIS LOCATION AS A RESULT. PRODUCTS TO BE SENT SOON. PREV DISCUSSION... /ISSUED AT 341 AM / SHORT TERM...TODAY THROUGH THURSDAY. CLOUDS ARE HANGING AROUND THIS MORNING MAINLY ACROSS THE CENTRAL AND EASTERN PORTIONS OF THE FORECAST AREA...WITH ISOLATED ACTIVITY SEEN IN THESE LOCALES AS WELL. A FEW LIGHTNING STRIKES NOTED IN LINCOLN COUNTY WITH CONVECTIVE ACTIVITY BREWING THERE. A SHARP GRADIENT IN SURFACE DEWPOINTS CAN BE SEEN WITH DEWPOINTS IN THE UPPER 40S TO LOW 50S EAST OF AN ELKO-EUREKA LINE...WHILE LOW TO MID 30S SEEN IN LOVELOCK AND WINNEMUCCA. MOIST AND UNSTABLE AIR WILL CONTINUE TO RESIDE IN THE EASTERN HALF OF THE AREA THIS AFTERNOON...BRINGING FUEL TO ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS TO THIS AREA. UPPER LEVEL TROUGH AXIS IS PROGGED TO BE CROSSING IN CALIFORNIA NORTH TO WASHINGTON STATE BY THE AFTERNOON AND EVENING. MEANWHILE...THE CENTRAL AND EAST AREAS OF NEVADA WILL CONTINUE TO BE UNDER THE TRAILING EDGE OF A 250 MB JET STREAK. 850-500 MB LAPSE RATES WILL BE VERY STEEP IN THIS AREA...AT OR ABOVE 8.5 C/KM. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP IN THIS AREA...BUT THE BOUNDARY WITH THE DRY AIR TO THE WEST IS QUITE CLOSE SO IT APPEARS THERE WILL BE A SHARP LINE BETWEEN STORMS AND JUST CUMULUS. CONVECTIVE ACTIVITY IS POSSIBLE DURING THE EVENING TONIGHT AS ABOUT 300-600 J/KG OF 1000-500MB MUCAPE SITS OVER THE EAST. HAVE KEPT POPS IN THIS AREA AS A RESULT. DRY AIR CONTINUES TO WORK EAST THURSDAY AS THE UPPER TROUGH PUSHES INTO CALIFORNIA AND NEVADA. SURFACE CAPE VALUES ARE ANTICIPATED TO BE IN THE 300-600 J/KG RANGE MAINLY IN NORTHEAST NEVADA. HAVE KEPT THE CHANCES FOR SHOWERS AND STORMS IN THIS LOCALE FOR THURSDAY...WITH ACTIVITY DIMINISHING IN THE LATE AFTERNOON. LONG TERM...THURSDAY NIGHT THROUGH NEXT WEDNESDAY. PATTERN CHANGE TO OCCUR BY FRIDAY BRINGING RATHER BENIGN WEATHER TO THE GREAT BASIN. TEMPS WILL RUN SLIGHTLY ABOVE AVG WITH BELOW AVG PRECIP EXPECTED THIS WEEKEND INTO NEXT WEEK. THE STRONG PERSISTENT MID-LEVEL RIDGE CENTERED OVER THE MID-WEST WILL BECOME LESS AMPLIFIED AND SLOWLY RETROGRADE WEST TO THE DESERT SOUTHWEST BY THIS WEEKEND. THIS WILL ALLOW FOR MOSTLY ZONAL 500-300MB FLOW ACROSS THE CONUS...WITH WEAK 500MB SHORTWAVES OCCASIONALLY LOWERING HEIGHTS ACROSS THE WEST. THIS PATTERN EVOLUTION...WILL ESSENTIALLY CUT-OFF THE MONSOON FLOW ACROSS THE INTER-MOUNTAIN WEST AND BRING DRY SOUTHWESTERLY FLOW TO THE SILVER STATE. HAD A HARD TIME FINDING A PERIOD TO ADD ANY POPS...SO KEPT THE ONGOING FORECAST OF DRY WEATHER. TEMPERATURES WILL RUN A LITTLE ABOVE AVG WITH HIGH TEMPS RUNNING A GOOD 3-6 DEGREES ABOVE NORMAL. LOWS SHOULD RUN NEAR AVERAGE...ONCE THE PBL DRYS OUT FROM THE LAST FEW DAYS OF RAIN. WINDS WILL EVEN RUN ON THE LIGHT SIDE...THUS NO ISSUES ON THE WEATHER FRONT DAYS 3-7. AVIATION...VFR CONDITIONS EXPECTED FOR THE MAJORITY OF THE PERIOD...WITH TEMPO MVFR CONDITIONS POSSIBLE THIS AFTERNOON AND EVENING AT KELY/KEKO DUE TO THUNDERSTORMS. ONE MORE DAY OF THUNDERSTORMS EXPECTED ACROSS EASTERN NV THIS AFTERNOON...BEFORE MONSOONAL MOISTURE FINALLY PUSHES OUT OF THE AREA BY THURSDAY. THE HIGHEST PROBABILITY OF TSRA ON STATION IS AT KELY WITH A 30-35% CHANCE. ONLY LOOKING AT A 15-20% CHANCE AT KEKO. FIRE WEATHER...DRIER AIR WILL PUSH EAST TODAY...BUT THERE WILL BE A SHARP LINE DEFINING THE MOIST AND DRY BOUNDARIES. IN THE MOIST AND UNSTABLE AIR...SCATTERED SHOWERS AND THUNDERSTORMS WILL BE ANTICIPATED MAINLY EAST OF AN ELKO-EUREKA-ROUND MOUNTAIN LINE WITH ISOLATED DRY THUNDERSTORMS OR NO ACTIVITY WEST OF THIS LINE. THE DRY AIR WILL CONTINUE ITS EASTWARD PUSH THURSDAY...THUS LIMITING ACTIVITY TO NORTHEAST NEVADA. NO WEATHER CONCERNS FROM FRIDAY THROUGH THE FORECAST PERIOD AS HIGH PRESSURE WILL BUILD OVER THE SOUTHWEST...CUTTING OFF ANY SUBTROPICAL MOISTURE FROM NORTHERN NEVADA. && .LKN WATCHES/WARNINGS/ADVISORIES... NONE. && 99/99
In the hours before
Special weather statement, Aug 3, 1:03 PM PDT, 3 hours 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ELKO NV 103 PM PDT WED AUG 3 2011 NVZ035-032030- WHITE PINE COUNTY NV- 103 PM PDT WED AUG 3 2011 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL WHITE PINE COUNTY UNTIL 130 PM PDT... AT 1259 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES SOUTH OF RUTH...MOVING NORTHEAST AT 20 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 45 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. * LOCATIONS IMPACTED INCLUDE... RUTH... ELY... ELY AIRPORT... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. && LAT...LON 3942 11492 3926 11466 3908 11496 3919 11514 TIME...MOT...LOC 2003Z 240DEG 17KT 3921 11497 TURNER
Special weather statement, Aug 3, 1:25 PM PDT, 2 hours 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ELKO NV 125 PM PDT WED AUG 3 2011 NVZ035-037-032115- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY NV-WHITE PINE COUNTY NV- 125 PM PDT WED AUG 3 2011 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN EUREKA AND EXTREME WESTERN WHITE PINE COUNTIES UNTIL 215 PM PDT... AT 121 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES WEST OF EUREKA...MOVING NORTHEAST AT 20 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. * LOCATIONS IMPACTED INCLUDE... EUREKA... EUREKA AIRPORT... PINTO SUMMIT... U.S. HIGHWAY 50 NEAR EUREKA... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. && LAT...LON 3976 11587 3943 11576 3935 11620 3959 11627 TIME...MOT...LOC 2024Z 251DEG 17KT 3948 11608 TURNER
Special weather statement, Aug 3, 2:14 PM PDT, 1 hour 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ELKO NV 214 PM PDT WED AUG 3 2011 NVZ032-034-035-037-032145- RUBY MOUNTAINS/EAST HUMBOLDT RANGE NV-SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY NV-SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY NV-WHITE PINE COUNTY NV- 214 PM PDT WED AUG 3 2011 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN EUREKA... NORTHWESTERN WHITE PINE AND EXTREME SOUTHERN ELKO COUNTIES UNTIL 245 PM PDT... AT 210 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES SOUTH OF RUBY LAKE TO PINTO SUMMIT...AND MOVING NORTHEAST AT 15 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. * LOCATIONS IMPACTED INCLUDE... RURAL SOUTHERN ELKO COUNTY... RURAL SOUTHEASTERN EUREKA COUNTY... RURAL NORTHWESTERN WHITE PINE COUNTY... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. && LAT...LON 4019 11511 3938 11554 3932 11611 4012 11563 TIME...MOT...LOC 2113Z 239DEG 11KT 4010 11551 3945 11591 TURNER
Special weather statement, Aug 3, 2:26 PM PDT, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
226 PM PDT WED AUG 3 2011
NVZ035-032215-
WHITE PINE COUNTY NV-
226 PM PDT WED AUG 3 2011
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN WHITE PINE COUNTY
UNTIL 315 PM PDT...
AT 224 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 11 MILES WEST OF SHOSHONE...MOVING NORTHEAST AT
20 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
* LOCATIONS IMPACTED INCLUDE...
SHOSHONE...
U.S. HIGHWAY 93 WEST OF SHOSHONE...
GREAT BASIN NATIONAL PARK...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
&&
LAT...LON 3867 11434 3866 11435 3867 11487 3910 11473
3911 11414 3867 11415
TIME...MOT...LOC 2125Z 238DEG 9KT 3890 11460
TURNERSpecial weather statement, Aug 3, 3:12 PM PDT, 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ELKO NV 312 PM PDT WED AUG 3 2011 NVZ032-035-032300- SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY NV-WHITE PINE COUNTY NV- 312 PM PDT WED AUG 3 2011 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL WHITE PINE AND EXTREME SOUTHERN ELKO COUNTIES UNTIL 400 PM PDT... AT 308 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 17 MILES NORTHWEST OF CHERRY CREEK TO 15 MILES NORTHWEST OF RUTH...AND MOVING NORTHEAST AT 25 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. * LOCATIONS IMPACTED INCLUDE... CHERRY CREEK... LAGES JUNCTION... SCHELLBOURNE... U.S. HIGHWAY 93 NORTH OF MCGILL IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. && LAT...LON 4018 11454 3941 11467 3934 11534 4012 11520 TIME...MOT...LOC 2210Z 260DEG 37KT 4010 11504 3942 11518 TURNER
Special weather statement, Aug 3, 3:48 PM PDT, 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ELKO NV 348 PM PDT WED AUG 3 2011 NVZ032-033-032330- EXTREME EASTERN ELKO COUNTY NV-SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY NV- 348 PM PDT WED AUG 3 2011 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ELKO COUNTY UNTIL 430 PM PDT... AT 343 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 24 MILES NORTHEAST OF CURRIE...MOVING NORTHEAST AT 20 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. * LOCATIONS IMPACTED INCLUDE... SOUTHERN PEQUOP MOUNTAINS... ALTERNATE U.S. HIGHWAY 93 SOUTH OF WENDOVER... RURAL SOUTHEASTERN ELKO COUNTY... RURAL EASTERN ELKO COUNTY... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. IN ADDITION...THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 4085 11419 4055 11407 4044 11455 4070 11469 TIME...MOT...LOC 2246Z 255DEG 17KT 4058 11452 TURNER
The office that day
Everything else NWS Elko, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 12:41 PM PDT | Special Weather Statement | LKN | Eureka | 49 min |
| Aug 3, 1:03 PM PDT | Special Weather Statement | LKN | White Pine | 27 min |
| Aug 3, 1:25 PM PDT | Special Weather Statement | LKN | Eureka | 50 min |
| Aug 3, 2:14 PM PDT | Special Weather Statement | LKN | 31 min | |
| Aug 3, 2:26 PM PDT | Special Weather Statement | LKN | 49 min | |
| Aug 3, 3:04 PM PDT | Red Flag Warning | LKN | Elko | 29 hr |
| Aug 3, 3:12 PM PDT | Special Weather Statement | LKN | White Pine | 48 min |
| Aug 3, 3:48 PM PDT | Special Weather Statement | LKN | 42 min |
Nearby
Severe Thunderstorm Warnings in Nevada, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.